Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 29, 2015, 3:01 AM CDT for 16 counties in Nebraska. It took effect at Mar 29, 2015, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2015, 3:01 AM CDT (08:01 UTC)
- In effect from
- Mar 29, 2015, 10:00 AM CDT
- Expired
- Mar 29, 2015, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3063 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WWUS83 KLBF 290801 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 301 AM CDT SUN MAR 29 2015 ...CRITICAL FIRE DANGER TODAY... .A CORRIDOR OF STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE STRONG THROUGH 3 PM CDT THIS AFTERNOON. AFTERNOON HUMIDITY AROUND 20 PERCENT WILL CREATE CRITICAL FIRE DANGER. NEZ204-290915- /O.EXP.KLBF.FW.W.0009.000000T0000Z-150329T0800Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 201 AM MDT SUN MAR 29 2015 ...RED FLAG WARNING WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... A RANGE FIRE IS UNDERWAY AND BURNING SOUTH BETWEEN ARTHUR...TRYON AND KEYSTONE. FIRE OFFICIALS HAVE RESPONDED TO THIS FIRE. WINDS ARE EXPECTED TO SUBSIDE LATER THIS MORNING IN THIS AREA. $$ NEZ206-208-209-300100- /O.NEW.KLBF.FW.W.0010.150329T1500Z-150330T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 301 AM CDT SUN MAR 29 2015 /201 AM MDT SUN MAR 29 2015/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL SANDHILLS...THE LOUP RIVER BASINS AND THE NIOBRARA VALLEY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR AND FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS MORNING AND EARLY THIS AFTERNOON SUBSIDING TO 10 TO 20 MPH AROUND 3 PM CDT...2 PM MDT. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
116 WWUS83 KLBF 292037 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT SUN MAR 29 2015 ...CRITICAL FIRE DANGER TODAY... .A RED FLAG WARNING CONTINUES THROUGH EARLY THIS EVENING FOR FIRE ZONES 206...208...AND 209. WINDS REMAIN GUSTY OUT OF THE NORTHWEST WITH RELATIVE HUMIDITY VALUES GENERALLY BETWEEN 15 AND 20 PERCENT. CONDITIONS WILL IMPROVE THIS EVENING AS TEMPERATURES COOL AND WINDS RELAX. NEZ206-208-209-300100- /O.CON.KLBF.FW.W.0010.000000T0000Z-150330T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 337 PM CDT SUN MAR 29 2015 /237 PM MDT SUN MAR 29 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL SANDHILLS...THE LOUP RIVER BASINS AND THE NIOBRARA VALLEY... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR AND FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY RANGE FIRE THAT START MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MARTIN
274 WWUS83 KLBF 300117 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 817 PM CDT SUN MAR 29 2015 ...CRITICAL FIRE DANGER HAS SUBSIDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... .WINDS HAVE DECREASED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH SUNSET THIS EVENING. EXPECT LIGHT AND VARIABLE WINDS TONIGHT WITH SPEEDS RANGING FROM 5 TO 10 MPH. RELATIVE HUMIDITY WILL SLOWLY RECOVER OVERNIGHT AND WILL RANGE FROM 50 TO 60 PERCENT BY SUNRISE MONDAY MORNING. CRITICAL OR NEAR CRITICAL FIRE DANGER IS POSSIBLE TOMORROW ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE HIGHEST THREAT FOR FIRE DANGER IS ACROSS ZONES 206...208...209 AND NORTHERN PORTIONS OF 204. MINIMUM RELATIVE HUMIDITY WILL BOTTOM OUT AROUND 15 TO 20 PERCENT MONDAY AFTERNOON...WITH NORTHWEST WINDS OF 10 TO 20 MPH. NEZ206-208-209-300230- /O.EXP.KLBF.FW.W.0010.000000T0000Z-150330T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 817 PM CDT SUN MAR 29 2015 /717 PM MDT SUN MAR 29 2015/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL SANDHILLS...THE LOUP RIVER BASINS AND THE NIOBRARA VALLEY... MINIMUM RELATIVE HUMIDITY HAS BEGUN TO RECOVER IN THE RED FLAG WARNING AREA TO 20 TO 25 PERCENT. WINDS HAVE DECREASED TO UNDER 10 MPH...ENDING THE CRITICAL FIRE DANGER THREAT. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:53 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 28, 11:53 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1153 PM CDT SAT MAR 28 2015 .UPDATE... ISSUED AT 1147 PM CDT SAT MAR 28 2015 JUST EXTENDED THE RED FLAG WARNING FOR THE PANHANDLE AND WESTERN SANDHILLS THROUGH 3 AM CDT (2 AM MDT). RELATIVE HUMIDITIES STILL REMAIN LOW ON THE ORDER OF 20 TO 30 PERCENT ACROSS THE EASTERN PANHANDLE ATTM. THE MAIN CONCERN IS DRY LIGHTNING WHICH HAS OCCURRED WITH SOME OF THE SHOWERS ON RADAR RECENTLY. THIS COUPLED WITH A COLD FROPA AND SIGNIFICANT WIND SHIFT TO THE NORTH WARRANT EXTENSION OF THE RED FLAG WARNING. WILL EXAMINE THE SITUATION AGAIN IN A COUPLE OF HOURS AND EITHER LET THE WARNING END OR EXTEND IT FURTHER INTO EARLY SUNDAY MORNING. UPDATE ISSUED AT 909 PM CDT SAT MAR 28 2015 JUST EXTENDED THE RED FLAG WARNING FOR THE PANHANDLE UNTIL MIDNIGHT CDT (11 PM MDT). RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER TO AROUND 20 PERCENT ACROSS FIRE ZONE 204 OVER THE LAST HOUR. HOWEVER...AM REAL CONCERNED ABOUT THE WIND SHIFT BEHIND AN APPROACHING COLD FRONT AND THE GUSTY WINDS IMMEDIATELY BEHIND THIS FEATURE. THE LATEST HRRR IS INDICATING GUST POTENTIAL WELL UP TO 45 MPH. IN ADDITION...THE LATEST RADAR IMAGERY...ALONG WITH LIGHTNING PLOTS OVER THE PAST 15 TO 30 MINS...SHOW SOME LIGHTNING OVER MORRILL COUNTY. WITH THE EXPECTED HIGH BASED NATURE OF STORMS TONIGHT...PER THE 00Z LBF RAOB SOUNDING...DRY LIGHTNING WILL BE A THREAT AS WELL. NEW ZONES WILL BE RELEASED SHORTLY AS WELL AND THE PUBLIC FORECAST REMAINS LARGELY ON TRACK. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 344 PM CDT SAT MAR 28 2015 CRITICAL FIRE DANGER CONDITIONS CONTINUE TO DEVELOP LATE THIS AFTERNOON...GENERALLY WEST OF A SURFACE TROUGH POSSIBLE JUST WEST OF HWY 83. A RED FLAG WARNING REMAINS IN EFFECT THROUGH MID EVENING FOR FIRE ZONE 204 IN THE PANHANDLE. WESTERLY WINDS ARE GUSTING TO AROUND 25 MPH AND RELATIVE HUMIDITY LEVELS ARE NEAR 15 PERCENT WITH THE RED FLAG WARNING. HIGH FIRE DANGER CONDITIONS WILL IMPROVE LATER THIS EVENING AS TEMPERATURES COOL. A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE CWA LATE THIS EVENING AND OVERNIGHT AS A POTENT SHORTWAVE TRACKS EAST ALONG THE CANADIAN BORDER. WINDS WILL BECOME GUSTY OUT OF THE NORTHWEST BEHIND THE FRONT...WHICH WILL HELP KEEP THE BOUNDARY LAYER MIXED AND TEMPERATURES IN THE 40S OVERNIGHT. MODELS CONTINUE TO SHOW STRONG LIFT ALONG THE FRONT AS IT MOVES THROUGH...WHICH MAY SPARK OFF ISOLATED THUNDERSTORMS THROUGH THE EARLY OVERNIGHT HOURS. HOWEVER...THE ATMOSPHERE REMAINS VERY DRY WHICH WILL LIMIT AND QPF. ANY THUNDERSTORM ACTIVITY WILL BE CAPABLE OF MIXING DOWN GUSTY WINDS AS H85 WINDS WILL BE IN EXCESS OF 40 TO 45 MPH. ALSO OF CONCERN IS THE POTENTIAL FOR DRY LIGHTNING GIVEN THE DRY AND UNSTABLE CONDITIONS...BUT AGAIN THE CHANCE FOR THUNDERSTORMS REMAINS SLIM. GUSTY NORTHWEST WINDS WILL CONTINUE INTO SUNDAY AS PRESSURE RISES CONTINUE IN THE WAKE OF TONIGHT/S COLD FRONT. STRONGEST WINDS ARE EXPECTED ACROSS NORTH CENTRAL NEBRASKA WHERE GUSTS TO NEAR 40 MPH ARE POSSIBLE THROUGH EARLY AFTERNOON. THE AIRMASS MOVING IN BEHIND THE FRONT REMAINS QUITE WARM AND WILL BE WELL MIXED BY DEEP UNIDIRCTIONAL WINDS...SO STILL EXPECTING ABOVE NORMAL HIGHS IN THE 60S. NEAR CRITICAL FIRE DANGER WILL AGAIN BE A CONCERN SUNDAY AFTERNOON AND EARLY EVENING...BUT AT THIS TIME THE FORECAST CONDITIONS ARE NOT QUITE AT CRITICAL THRESHOLDS. WILL HOLD OFF ON ANY FIRE WEATHER HEADLINES FOR THIS FORECAST PACKAGE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 344 PM CDT SAT MAR 28 2015 SUNDAY NIGHT THROUGH TUESDAY THE PREVAILING SPLIT FLOW PATTERN WILL CONTINUE TO CREATE MAINLY DRY CONDITIONS FOR THE AREA. TEMPERATURES TREND UPWARDS THE FIRST PART OF THE WEEK AND WILL PEAK ON TUESDAY AROUND 80 DEGREES IN THE SOUTHWEST. ON TUESDAY THE FIRE DANGER WILL BE CRITICAL AS TEMPERATURES CLIMB AND LOW RELATIVE HUMIDITY OCCURS IN THE WEST...HOWEVER SURFACE WINDS ARE FORECAST TO REMAIN BELOW THE CRITICAL VALUES FOR HEADLINES WHICH COULD CHANGE GOING FORWARD. TUESDAY NIGHT THE UPPER RIDGE BUILDS EAST WHILE AN UPPER LEVEL DISTURBANCE STARTS TO DROP SOUTHEAST ACROSS THE PLAINS. A COLD FRONT WILL MOVE SOUTHEAST BY NOONTIME WEDNESDAY THAT WILL LIMIT GOOD MOISTURE RETURN...WITH A SLIGHT CHANCE FOR THUNDERSTORMS...GENERALLY SOUTHEAST OF A LINE FROM BARTLETT TO IMPERIAL. MOISTURE WILL BE LIMITED WHERE THUNDERSTORMS WOULD BE HIGH BASED AGAIN AND LITTLE CHANCE FOR RAINFALL TO REACH THE GROUND. AS THE SURFACE SYSTEM EXITS ACROSS THE GREAT LAKES A DISTURBANCE WILL DROP ACROSS THE INTERMOUNTAIN REGION THAT COULD BRING A BETTER CHANCE OF RAINFALL INTO THE WEST THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL DROP BACK TO NEAR NORMAL READINGS AFTER THURSDAY WITH TEMPERATURES COLD ENOUGH FOR A RAIN AND SNOW MIXTURE THURSDAY NIGHT INTO FRIDAY MORNING IN THE WEST. THE CHANCE FOR PRECIPITATION DECREASES FRIDAY AS HIGH PRESSURE BUILDS SOUTHEAST FOR DRY AND WARMER CONDITIONS SATURDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1152 PM CDT SAT MAR 28 2015 STRONG NORTHERLY WINDS WILL DEVELOP OVERNIGHT...AND WILL PERSIST THROUGH THE FIRST HALF OF SUNDAY. WINDS MAY GUST UP TO 35 KTS AT BOTH THE KLBF AND KVTN TERMINALS. SKIES WILL BE MOSTLY CLEAR WITH SOME SCATTERED CIGS RANGING FROM 12000 TO 20000 FT AGL OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 2 AM MDT SUNDAY FOR NEZ204. && UPDATE...CLB SHORT TERM...MARTIN LONG TERM...KECK AVIATION...CLB
Hazardous weather outlook, Mar 29, 12:05 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1205 AM CDT SUN MAR 29 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-300515- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1205 AM CDT SUN MAR 29 2015 /1105 PM MDT SAT MAR 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. CRITICAL FIRE DANGER WILL CONTINUE INTO THE OVERNIGHT ACROSS THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS. ANY RANGE FIRE MAY HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. ISOLATED THUNDERSTORMS MAY CONTINUE INTO THE OVERNIGHT AS A COLD FRONT TRACKS THROUGH THE AREA. GUSTY WINDS AND DRY LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FIRE DANGER WILL REMAIN HIGH INTO THE FIRST HALF OF NEXT WEEK AS CONDITIONS REMAIN WARM AND VERY DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Special weather statement, Mar 28, 11:52 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1152 PM CDT SAT MAR 28 2015 NEZ059-290800- LINCOLN- INCLUDING THE CITY OF...NORTH PLATTE 1152 PM CDT SAT MAR 28 2015 ...OCCASIONAL DRY LIGHTNING STRIKES LATE THIS EVENING... ISOLATED HIGH BASED CONVECTION HAS PRODUCED A FEW DRY LIGHTNING STRIKES ACROSS CENTRAL LINCOLN COUNTY LATE THIS EVENING. DUE TO THE CURRENT DRY CONDITIONS...ANY RANGE FIRE START WILL BE DIFFICULT TO CONTROL. IN ADDITION...A COLD FRONT IS ANTICIPATED TO CROSS THE REGION OVERNIGHT...GUSTY NORTHWEST WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THE FRONTAL PASSAGE. JACOBS
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.